Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Effect of Remeron and Clonazepam on WBC's
Feb 10, 2004

Dr. Horwath,

I would much appreciate your advice and help: I have had results of a blood smear that show "reactive lymphocytes" and "left shifted granulocyte maturation to include 8 bands". I also have a diagnosis of normocytic, normochromic RBC population by indices and mild hypochromasia and anisocytosis as well as target cells.

I have learned from a highly regarded virologist that, in addition to antigens and viral infections, certain psychiatric drugs can cause the above results. He did not know if the drugs I am on do so.

I take 30mg of Remeron per night and .5 mg of Clonazepam one, sometimes twice per day. I also take up to 600mg of Neurontin for burning skin/peripheral neuropathy. Are either of these psychiatric drugs that would affect WBC's and cause reactive lymphocytes to show up or is it different classes of psychiatric drugs that would do so? Also, would they affect HgB and RBC's and cause the normocytic,normochromic and hypochromasia/anisocytosis etc. diagnoses above? The Lab recommends follow up for these conditions.

I hope to hear from you.

Many thanks.

Response from Dr. Horwath

Neither Remeron nor clonazepam are likely to cause the effects you describe. Clonazepam has been associated with neutropenia (low neutrophil count), but not with these otherr findings.



Previous
Remeron
Next
Seizures and HIV treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement